Alert archive / Louisiana / Special Marine Warnings in 2001
Special Marine Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this special marine warning at Oct 13, 2001, 4:50 PM CDT. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2001, 4:50 PM CDT (21:50 UTC)
- Expired
- Oct 13, 2001, 6:45 PM CDT
- In force
- 115 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Oct 13, 4:20 AM CDT, 12 hours 30 minutes earlier.
Area forecast discussion, Oct 13, 4:20 AM CDT, 12 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 420 AM CDT SAT OCT 13 2001 CORRECTED TO ADDE FLASH FLOOD WATCH FOR SW MS AND INTERIOR SECTIONS OF SE LA FOR THIS AFTERNOON AND EARLY EVENING. A TYPICAL SPRING-LATE FALL SEVERE WEATHER/HEAVY RAIN EVENT IS SHAPING UP FOR THE LOWER MS VALLEY FOR MAINLY THIS AFTERNOON AND EVENING. A CLASSICAL SYNOPTIC HEAVY RAIN/SEVERE WEATHER EVENT CONTINUES TO UNFOLD OVER THE REGION AS AN UNSEASONABLY STRONG TROF ALOFT DIGS SSE INTO W TX EARLY THIS MORNING. THIS COLD..DEEP TROUGH ALOFT WILL GRADUALLY TURN EWD OVER TX TODAY AND THEN ACCELERATING NEWD TONIGHT. A 999 MB SURFACE LOW DEVELOPING IN S TX WILL BEGIN TO MOVE NEWD TOWARDS DAYBREAK. COMBINATION OF THESE STRONG DYNAMICS WILL CAUSE THE LOW LEVEL FLOW TO INCREASE FROM THE SOUTH WITH 850 MB WINDS REACHING 40 TO 50 KT BY AFTN OVER THE LOWER MS VALLEY. THIS REGION WILL ALSO BE IN THE RIGHT REAR QUADRANT OF A STRONG JET MAX. BREEZY CONDITIONS WILL PREVAIL AS THE SURFACE PRESSURE PATTERN TIGHTENS UP AHEAD OF THE FRONT. PWS WILL REACH NEAR 2 INCHES..K-INDICES 34 OR HIGHER AND L.I.S OF -4 TO -6. DIFFLUENCE WILL INCREASE ACROSS THE REGION AS THE TROF ALOFT BEGINS TO TURN EWD AND THEN NEWD. USING THESE PARAMETERS IN OUR QPF DECISION TREE YIELDS A GOOD POTENTIAL FOR SIGNFICANT TO EXCESSIVE RAINS OVER SW MS AND INTERIOR SECTIONS OF SE LA MAINLY THIS AFTERNOON AND EVENING. SOME MAX RAINS OF 5 INCHES OR MORE WILL BE LIKELY. SIGNIFICANT RAINS A FEW DAYS AGO SATURATED THE SOIL ESPECIALLY PORTIONS OF SW MS AND OVER AREAS FROM VICINITY OF BTR TO SLIDELL. A FLASH FLOOD WATCH WILL BE ISSUED WITH THE 430 AM ZONES FOR SW MS AND INTERIOR SECTIONS OF SE LA FOR MAINLY THIS AFTN AND EARLY EVENING. THERE WILL EXIST A MODERATE THREAT OF SEVERE STORMS IN ADDITION TO THE HEAVY RAINS. THE COLD FRONT ASSOCIATED WITH THE STRONG UPPER LEVEL TROUGH WILL APPROACH THE CWA BY MID-AFTERNOON AND MOVE EWD OVER THE ENTIRE AREA EARLY TONIGHT. COOLER AND DRIER AIR WILL SWEEP EWD OVER THE REGION IN THE WAKE OF THE FRONT. HIGH PRESSURE WILL BUILD SEWD OVER THE REGION EARLY NEXT WEEK WITH A DRY WEATHER PATTERN PREVAILING. MCB 80/58/74/50 +700 BTR 81/61/77/52 +500 MSY 84/64/76/58 +700 GPT 79/62/78/53 9800 .NEW...SMALL CRAFT ADZY KPQL TO ATCHAFALAYA RVR. LA...FLASH FLOOD WATCH INTERIOR SECTIONS OF SE LA FOR THIS AFTERNOON AND EARLY EVENING. MS...FLASH FLOOD WATCH SW MS THIS AFTERNOON AND EARLY EVENING. 05
In the hours before
Special weather statement, Oct 13, 2:35 PM CDT, 2 hours 15 minutes before
LAZ034>038-046>050-056>060-065>067-MSZ068>070-132200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 235 PM CDT SAT OCT 13 2001 THE TORNADO WATCH IS NO LONGER IN EFFECT FOR SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA ALONG AND WEST OF A LINE EXTENDING FROM MCCOMB MISSISSIPPI TO HOUMA LOUISIANA. THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THIS AREA. THE TORNADO WATCH CONTINUES FOR THE REMAINDER OF SOUTHEAST LOUISIANA AND FOR THE COASTAL MISSISSIPPI COUNTIES UNTIL 6 PM CDT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 10:51 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 54 min |
| Oct 13, 11:35 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 25 min |
| Oct 13, 11:35 AM CDT | Tornado Warning | LIX | Saint Helena | 25 min |
| Oct 13, 11:50 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 11:50 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 12:00 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 60 min |
| Oct 13, 12:00 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 60 min |
| Oct 13, 12:28 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 62 min |
| Oct 13, 12:28 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 62 min |
| Oct 13, 12:28 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 62 min |
| Oct 13, 12:49 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 56 min |
| Oct 13, 12:49 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 56 min |
| Oct 13, 1:14 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Bernard | 61 min |
| Oct 13, 1:14 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 61 min |
| Oct 13, 1:39 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 66 min |
| Oct 13, 2:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 2:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 2:20 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 25 min |
| Oct 13, 4:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 4:50 PM CDT | Special Marine Warning | LIX | 115 min | |
| Oct 13, 5:00 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche | 60 min |
| Oct 13, 5:35 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 55 min |
| Oct 13, 6:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 6:35 PM CDT | Tornado Warning | LIX | Plaquemines | 25 min |
| Oct 13, 11:13 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 62 min |
| Oct 13, 11:13 AM CDT | Severe Thunderstorm Warning | LIX | Walthall | 62 min |
| Oct 13, 1:39 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 66 min |
| Oct 13, 2:45 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 45 min |
| Oct 13, 3:30 PM CDT | Flash Flood Warning | LIX | Hancock | 2 hr |
| Oct 13, 4:15 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 60 min |
| Oct 13, 6:15 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 60 min |
| Oct 13, 6:40 PM CDT | Tornado Warning | LIX | Jackson | 50 min |
Nearby
Special Marine Warnings in Louisiana, 2001Every special marine warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.